Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 20, 2014, 6:01 PM MDT for 4 counties in Nebraska. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2014, 6:01 PM MDT (00:01 UTC)
- Expired
- May 20, 2014, 6:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:04 PM MDT | FUNNEL CLOUD | 6 Ne Scottsbluff, NE | |
| May 20, 6:26 PM MDT | HAIL 0.5 | 9 N Minatare, NE | DIME TO MARBLE. |
| May 20, 6:29 PM MDT | HAIL 0.25 | 12 Ne Scottsbluff, NE | HAIL COVERS THE GROUND. HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS55 KCYS 210001
SVRCYS
NEC013-123-157-165-210045-
/O.NEW.KCYS.SV.W.0023.140521T0001Z-140521T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT TUE MAY 20 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 645 PM MDT
* AT 558 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
ALICE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE MINATARE...LAKE MINATARE CAMPGROUND AND KILPATRICK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
THIS REPLACES THE TORNADO WARNING WHICH WAS PREVIOUSLY IN EFFECT FOR
PART OF THE WARNED AREA.
&&
LAT...LON 4211 10323 4183 10325 4192 10375 4206 10375
TIME...MOT...LOC 0001Z 278DEG 20KT 4197 10359
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HAMMER/TRUDEL2 follow-up statements
952
WWUS55 KCYS 210021
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
621 PM MDT TUE MAY 20 2014
NEC013-123-157-165-210045-
/O.CON.KCYS.SV.W.0023.000000T0000Z-140521T0045Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE-
621 PM MDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN SIOUX...NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL
AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 645 PM MDT...
AT 619 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
MINATARE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN SCOTTS BLUFF...
NORTHWESTERN MORRILL AND SOUTHWESTERN BOX BUTTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 4210 10323 4183 10325 4189 10359 4201 10359
TIME...MOT...LOC 0021Z 278DEG 20KT 4195 10344
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HAMMER/TRUDEL962 WWUS55 KCYS 210043 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 643 PM MDT TUE MAY 20 2014 NEC013-123-157-165-210054- /O.EXP.KCYS.SV.W.0023.000000T0000Z-140521T0045Z/ BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE- 643 PM MDT TUE MAY 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SIOUX... NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHWESTERN BOX BUTTE COUNTIES WILL EXPIRE AT 645 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4210 10323 4183 10325 4189 10359 4201 10359 TIME...MOT...LOC 0044Z 278DEG 20KT 4193 10327 $$ HAMMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:23 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 20, 3:23 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT TUE MAY 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 300 PM MDT TUE MAY 20 2014 FORECAST CHALLENGES CONTINUE TO BE SEVERE THUNDERSTORM CHANCES TODAY AND WEDNESDAY. CURRENTLY...FAIRLY QUIET RIGHT NOW EARLY THIS AFTERNOON ACROSS THE CWFA. STARTING TO GET SOME LIGHTNING STRIKES FROM CONVECTION DEVELOPING OVER THE LARAMIE RANGE. WOULD EXPECT THIS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON CONTINUES. EASTERLY TO SOUTHEASTERLY SURFACE WINDS ACROSS EASTERN PORTIONS OF THE CWFA WITH PRETTY GOOD DEWPOINTS. GETTING UPPER 40S OUT BY CHADRON...47 HERE AT CHEYENNE AND 43 UP BY DOUGLAS. TEMPERATURES IN THE MID 60S JUST ABOUT EVERYWHERE EAST OF THE LARAMIE RANGE. LATEST SPC MESOANALYSIS SHOWING SURFACE BASED CAPES AROUND 1000 J/KG ALONG THE LARAMIE RANGE WITH NO CONVECTIVE INHIBITION ANALYZED AT THIS TIME. LIFTED INDICES NEAR ZERO JUST ABOUT EVERYWHERE WITH -3C IN THE GENERAL LOCATION WHERE CONVECTION IS INITIATING. LATEST WATER VAPOR IMAGERY SHOWING CLOSED LOW MOVING INTO CENTRAL NEVADA THIS AFTERNOON. FOR LATER THIS AFTERNOON...LOOKING AT LIFTED INDICES TO CONTINUE FALLING TO -3 TO -4C ACROSS MUCH OF THE AREA EAST OF THE LARAMIE RANGE BY 00Z. LATEST HRRR CONVECTIVE FORECAST KEYED INTO A SUPERCELL DEVELOPING NEAR WHEATLAND THIS AFTERNOON...THEN TRACKING EAST ACROSS TORRINGTON BY 23Z AND THEN INTO SOUTHERN SIOUX COUNTY BY THE 00-01Z TIME FRAME. CONVECTION FAIRLY WIDESPREAD ACROSS THE NORTHERN PANHANDLE AFTER 00Z. HIGH 0-6KM BULK SHEAR FORECASTS OF 60 TO 65KTS SHOULD SUPPORT VERY LARGE HAIL DEVELOPMENT WITH STORMS THAT GET GOING THIS AFTERNOON. ONE LAST ITEM WITH THE STORMS TODAY. FORECAST STORM MOTIONS ARE LOW...GENERALLY 10KTS OR LESS. SO WE NEED TO WATCH FOR HEAVY RAIN/POSSIBLE LOCALIZED FLASH FLOODING. PRETTY MUCH A REPEAT FOR WEDNESDAY AFTERNOON. SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE FOR LOCATIONS EAST OF THE LARAMIE RANGE. MAYBE MORE DOWN IN THE SOUTHERN PART OF THE CWFA DOWN HERE NEAR CHEYENNE. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 300 PM MDT TUE MAY 20 2014 MEDIUM RANGE GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT CUTOFF LOW OVER THE 4 CORNERS EARLY IN THE FCST PERIOD. NOT MUCH CHANGE IN SENSIBLE WEATHER ACROSS THE REGION WITH THIS PATTERN IN PLACE...WITH CONTINUED DAILY CHANCES FOR SHOWERS AND STORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS FEATURE LIFTS NORTHEAST TOWARD THE CENTRAL HIGH PLAINS ON SUN AND MON WITH THE ECMWF STILL ADVERTISING DEFORMATION PRECIP BANDING ON THE BACK SIDE. POTENTIAL EXISTS FOR A FAIRLY WIDESPREAD MODERATE RAIN EVENT DURING THIS TIME...HOWEVER THE GFS IS NOT AS BULLISH WITH QPF AMOUNTS. WILL NEED TO WATCH CLOSELY AS THIS WILL CAUSE HYDRO ISSUES IF THIS PCPN FALLS OVER THE SNOW PACKED MOUNTAINS. H7 TEMPS WILL BE AROUND 8 TO 10 DEG C THROUGH THE MAJORITY OF THE FCST PERIOD...GIVING WAY TO HIGHS BETWEEN 65 AND 75 DEGREES FOR MUCH OF THE LOWER ELEVATIONS. WESTERLY DOWNSLOPE RETURNS ON MON...GIVING WAY TO WARMER AND DRIER CONDITIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1129 AM TUE MAY 20 2014 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. INITIAL ACTIVITY WILL BE OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING AFTER 20 UTC BEFORE SPREADING INTO THE PANHANDLE LATER IN THE DAY. THESE STORMS MAY PRODUCE LARGE HAIL AND GUSTY/ERRATIC WINDS...AS WELL AS BRIEF MVFR CIGS OR VSBYS. WESTERN TERMINALS WILL SEE WIND GUSTS BETWEEN 25 AND 30 KTS THROUGH EARLY EVE OUTSIDE OF THUNDERSTORMS. MOIST SOUTHEAST FLOW MAY RESULT IN LOW STRATUS AND MVFR CIGS BELOW 3000 FEET AGL AT KCYS AROUND 12-15 UTC WED. && .FIRE WEATHER... ISSUED AT 300 PM MDT TUE MAY 20 2014 CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH CONDITIONS AND FUELS EXPECTED TO REMAIN NON-CRITICAL. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE ACROSS MAINLY EASTERN DISTRICTS MOST DAYS WITH VERY GOOD CHANCES FOR WETTING RAINS. A MORE WIDESPREAD RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING SHOULD DEVELOP ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE...SO FIRE WEATHER CONCERNS ARE MINIMAL. && .HYDROLOGY... ISSUED AT 300 PM MDT TUE MAY 20 2014 NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE FOR THE REMAINDER OF THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE SNOWY AND SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD CONTINUE TO SEE SIGNIFICANT RISES THROUGH THE END OF THE WEEK. RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH THE WEEKEND. THE ECMWF FORECAST MODEL CONTINUES TO FORECAST A WIDESPREAD MODERATE RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING FOR AREAS WEST OF THE LARAMIE RANGE. THIS IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM TRACKING ACROSS CENTRAL COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE 10K FEET THROUGH THIS EVENT. SO RAPID SNOW MELT AND SIGNIFICANT FLOODING/RIVER RISES COULD TAKE PLACE. WILL CONTINUE TO MONITOR AND ISSUE ANY WATCHES AS THE EVENT DRAWS CLOSER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...HAMMER AVIATION...HAMMER FIRE WEATHER...CLAYCOMB HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 20, 3:03 PM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MDT TUE MAY 20 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 212115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 303 PM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZED HAIL AND STRONG DOWN BURST WINDS UP TO 70 MPH. EXPECT THE MAJORITY OF THESE SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM DOUGLAS TO ALLIANCE AND CONTINUE THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON A DAILY BASIS THROUGH THE WEEK. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON THROUGH SATURDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS WITH THESE SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT SEVERE WEATHER. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-109>114-212115- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 303 PM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS CARBON COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN A GOOD BET FOR MUCH OF THE PERIOD. A WIDESPREAD MODERATE RAIN EVENT IS POSSIBLE SATURDAY NIGHT INTO MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS COLORADO. WIDESPREAD MODERATE RAIN AMOUNTS ARE POSSIBLE. MODERATE RAIN AMOUNTS OVER SNOW PACK COULD LEAD TO SIGNIFICANT SNOW MELT...CREATING RAPID RISES FOR RIVERS AND STREAMS COMING OUT OF THE SNOWY AND SIERRA MADRE RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Local storm report, May 20, 5:12 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL TORRINGTON 42.07N 104.18W
05/20/2014 E0.50 INCH GOSHEN WY TRAINED SPOTTER
DIME TO MARBLE SIZED HAIL.
&&
BCHAPMANSpecial weather statement, May 20, 5:13 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT TUE MAY 20 2014
NEZ019-096-WYZ108-210015-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
513 PM MDT TUE MAY 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...CENTRAL GOSHEN
AND WESTERN SCOTTS BLUFF COUNTIES UNTIL 615 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF MORRILL TO HAWK SPRINGS...AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LYMAN...
MORRILL...
STEGALL...
MITCHELL...
LAKE ALICE...
HUBBARD HILL...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4214 10344 4170 10384 4170 10405 4175 10449
4216 10386
TIME...MOT...LOC 2313Z 273DEG 18KT 4209 10382 4177 10430
HAMMERLocal storm report, May 20, 5:16 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD TORRINGTON 42.07N 104.18W
05/20/2014 GOSHEN WY TRAINED SPOTTER
HWY 26 IN TORRINGTON UNDER 1 FT OF WATER. 1.5 HAIL DEPTH
OF PEA SIZED HAIL STILL OBSVD.
&&
BCHAPMANLocal storm report, May 20, 5:21 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 23 SSW AGATE 42.10N 103.95W
05/20/2014 E0.50 INCH SIOUX NE TRAINED SPOTTER
VERY HEAVY RAIN.
&&
BCHAPMANLocal storm report, May 20, 5:24 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 6 N MORRILL 42.05N 103.92W
05/20/2014 M1.00 INCH SIOUX NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, May 20, 5:27 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 7 N STEGALL 41.97N 103.95W
05/20/2014 SCOTTS BLUFF NE TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:30 PM MDT | Special Weather Statement | CYS | Banner | 60 min |
| May 20, 6:45 PM MDT | Special Weather Statement | CYS | Morrill | 60 min |
| May 20, 7:29 PM MDT | Special Weather Statement | CYS | Morrill | 61 min |
| May 20, 8:13 PM MDT | Special Weather Statement | CYS | Morrill | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.